Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at Jul 11, 2012, 6:47 PM CDT for Choctaw County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2012, 6:47 PM CDT (23:47 UTC)
- Expired
- Jul 11, 2012, 7:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Tulsa, OK
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
371
WWUS84 KTSA 112347
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT WED JUL 11 2012
OKZ053-120015-
CHOCTAW OK-
647 PM CDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 647 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RAYMOND GARY
STATE PARK...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ORD...FROGVILLE...SAWYER...FORT
TOWSON...SWINK...HUSKEY...FALLON...HUGO LAKE STATE PARK AND RAYMOND
GARY STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3388 9533 3390 9552 3412 9541 3415 9517
3394 9515 3393 9517 3395 9522 3393 9524
3389 9525 3388 9526 3389 9527 3387 9529
TIME...MOT...LOC 2347Z 032DEG 13KT 3400 9528
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 11, 6:12 PM CDT, 35 minutes earlier.
Area forecast discussion, Jul 11, 6:12 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 612 PM CDT WED JUL 11 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS EXPECTED AT ALL SITES THROUGH THE TAF PERIOD. AREAL COVERAGE OF AFTERNOON THUNDER WILL REMAIN TOO LIMITED FOR INCLUSION OF ANY CONVECTIVE GROUP FOR THE 00Z ISSUANCE. && .PREV DISCUSSION... /ISSUED 319 PM CDT WED JUL 11 2012/ DISCUSSION... WEAK PIECE OF UPPER LEVEL ENERGY EVIDENT ON WATER VAPOR LOOP OVER NE OKLAHOMA THIS AFTERNOON HAS JUST ENOUGH ASSOCIATED LIFT TO GENERATE ISOLATED THUNDERSTORMS ALONG AN AXIS FROM ROUGHLY KMCI- KOKC...WITH GUST TO 43 MPH REPORTED AT BURBANK MESONET IN PAST HOUR. THIS SHOULD DIE AFTER SUNSET AS SHOULD ANY ADDITIONAL STORMS OVER THE TERRAIN OF SE OK/NW AR. THIS IS THE TYPE OF THING WE WILL ENCOUNTER THE NEXT FEW DAYS AS HIGH AMPLITUDE UPPER RIDGE REMAINS CENTERED TO OUR WEST WITH WEAK NNW FLOW. HOT AND DRY FORECAST WILL BE THE RULE...HOWEVER THE RAIN CHANCES WILL REMAIN NON-ZERO FOR SEVERAL DAYS. BEST NEW WILL BE LOW DEW POINTS AND LIGHT WINDS WILL ALLOW FOR RELATIVELY COOL OVERNIGHT LOWS NEXT FEW NIGHTS. REMAINS A SMALL POSSIBILITY THAT A STRONGER IMPULSE WILL SLIDE DOWN THE EAST SIDE OF THE WESTERN U.S. RIDGE FRIDAY...THOUGH MOST GUIDANCE SUGGESTS THAT MAIN IMPACTS WILL BE TO THE NORTHEAST. NAM HAS BEEN THE OUTLIER AND FOR THE LAST FEW RUNS HAS SHOWN A SIGNAL OF INCREASED CONVECTION OVER THE AREA FRIDAY. AT THIS POINT THE ONLY MENTION OF THUNDER IN THE FORECAST WILL BE TIED CLOSELY TO TERRAIN INFLUENCES EACH AFTERNOON THROUGH THE WEEKEND AS THIS REMAINS THE HIGHER CONFIDENCE SCENARIO. INFLUENCE OF UPPER RIDGE WILL BECOME GREATER NEXT WEEK IT APPEARS WITH TRIPLE DIGIT HEAT MORE LIKELY BY THEN. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...23
Hazardous weather outlook, Jul 11, 4:39 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 439 PM CDT WED JUL 11 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 439 PM CDT WED JUL 11 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...LATE AFTERNOON THROUGH TONIGHT. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON... ESPECIALLY IN FAVORED TERRAIN AREA OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SOME OF THE STRONGER STORMS WILL PRODUCE BRIEF GUSTY WINDS. THIS ACTIVITY WILL QUICKLY DISSIPATE BY EARLY EVENING WITH THE LOSS OF SURFACE HEATING. HEAT INDEX VALUES HAVE PEAKED THIS AFTERNOON IN 95 TO 100 DEGREE RANGE. A LIMITED FIRE WEATHER DANGER THREAT ALSO CONTINUES...MAINLY IN AREAS THAT HAVE NOT RECEIVED ANY RAIN OVER THE LAST COUPLE OF DAYS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM AND DANGEROUS HEAT POTENTIAL. TUESDAY....VERY HIGH FIRE WEATHER AND DANGEROUS HEAT POTENTIAL. EXTENDED DISCUSSION... A WEAKNESS IN THE UPPER RIDGE ALOFT WILL CONTINUE OVER THE NEXT SEVERAL DAYS ALLOWING THE POTENTIAL FOR ISOLATED AFTERNOON THUNDERSTORMS...PRIMARILY IN THE FAVORED TERRAIN AREAS. HOT TEMPERATURES AND AN INCREASED FIRE DANGER WILL BE THE CONCERNS INTO NEXT WEEK AS THE UPPER LEVEL RIDGE BUILDS BACK ACROSS THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jul 11, 6:25 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
625 PM CDT WED JUL 11 2012
OKZ053-120000-
CHOCTAW OK-
625 PM CDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
NORTHEASTERN CHOCTAW
AT 625 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF FORT TOWSON...MOVING WEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...SAWYER...FORT TOWSON...SWINK...HUGO
LAKE STATE PARK AND RAYMOND GARY STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
LAT...LON 3401 9539 3415 9543 3414 9515 3396 9517
TIME...MOT...LOC 2325Z 094DEG 14KT 3408 9525Special weather statement, Jul 11, 6:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
647 PM CDT WED JUL 11 2012
OKZ053-120015-
CHOCTAW OK-
647 PM CDT WED JUL 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 715 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW
AT 647 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER RAYMOND GARY
STATE PARK...MOVING SOUTHWEST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...ORD...FROGVILLE...SAWYER...FORT
TOWSON...SWINK...HUSKEY...FALLON...HUGO LAKE STATE PARK AND RAYMOND
GARY STATE PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
LAT...LON 3388 9533 3390 9552 3412 9541 3415 9517
3394 9515 3393 9517 3395 9522 3393 9524
3389 9525 3388 9526 3389 9527 3387 9529
TIME...MOT...LOC 2347Z 032DEG 13KT 3400 9528The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 6:25 PM CDT | Special Weather Statement | TSA | Choctaw | 35 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.